Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 23, 2013, 10:03 AM CDT for 6 counties in Kansas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2013, 10:03 AM CDT (15:03 UTC)
- Expired
- Sep 23, 2013, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WWUS73 KICT 231503 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1003 AM CDT MON SEP 23 2013 KSZ032-033-047-048-050-067-232300- /O.NEW.KICT.WI.Y.0016.130923T1503Z-130923T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 1003 AM CDT MON SEP 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL AFFECT THE AREA THROUGH THE LATE AFTERNOON. * WINDS...OF 25 TO 30 MPH FROM THE SOUTH WITH GUSTS TO 45 MPH WILL AFFECT THE AREA. * IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT ON EAST- WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KED
1 follow-up statement
715 WWUS73 KICT 232254 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 554 PM CDT MON SEP 23 2013 KSZ032-033-047-048-050-067-240000- /O.EXP.KICT.WI.Y.0016.000000T0000Z-130923T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS...HUTCHINSON 554 PM CDT MON SEP 23 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 23, 6:12 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Sep 23, 6:12 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 612 AM CDT MON SEP 23 2013 .UPDATE... ISSUED AT 611 AM CDT MON SEP 23 2013 UPDATED THE AVIATION SECTION BELOW FOR THE 12Z TAFS. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 244 AM CDT MON SEP 23 2013 TDY-TNGT: VIGOROUS SHORTWAVE CONTINUES TO MOVE ACROSS SRN CO AT THIS TIME...WITH AN ASSOCIATED SFC TROUGH LOCATED ALONG THE FRONT RANGE OF THE ROCKIES. SHORT TERM MODELS SUGGEST THAT THIS SYSTEM WILL CONTINUE TO TRACK EAST-NORTHEAST INTO SW NEB BY THIS AFTERNOON AND INTO ERN NEB BY TNGT. LEADING SFC TROUGH WILL PROGRESS ACROSS THE AREA FOR THE AFTERNOON HOURS INTO THIS EVENING. THIS QUICK HITTING SYSTEM WILL NOT ALLOW TOO MUCH MOISTURE TO GET PULLED NORTH AHEAD OF IT INTO THE FORECAST AREA. FORECAST SOUNDINGS KEEP LOW LAYERS VERY DRY...EXCEPT POSSIBLY ACROSS NRN KS...CLOSER TO THE MAIN SHORTWAVE DYNAMICS. SO WILL LEAVE A LOW POP IN FOR AREAS NORTH OF I-70...BUT LACK OF MOISTURE FURTHER SOUTH WILL KEEP MOST AREAS SOUTH OF THIS DRY...WITH ONLY A WIND SHIFT EXPECTED. TUE-THU: WEAK RIDGING WILL MOVE ACROSS THE AREA FOR TUE AND EARLY WED. THIS WILL LEAD TO SEASONAL TEMPS AND LIGHT WINDS FOR AT LEAST TUE. WILL SEE A GRADUAL INCREASE IN TEMPS AND WINDS FOR WED INTO THU...AS UPPER FLOW SLOWLY SHIFTS BACK TO THE SW. THIS WILL LEAD TO TEMPS CLIMBING BACK OF ABOVE NORMAL FOR THU...AS BREEZY SW WINDS WILL LEAD TO 850H TEMPS OF 20-21C MIXING DOWN FOR MAX TEMPS IN THE MIDDLE 80S. KETCHAM .LONG TERM...(FRIDAY THROUGH SUNDAY) ISSUED AT 244 AM CDT MON SEP 23 2013 THE SW UPPER FLOW CONTINUES FOR THE END OF THE WEEK WITH THE NEXT LEE SIDE SFC TROUGH EXPECTED TO PUSH EAST ACROSS KS LATE THU INTO EARLY FRI. SW FLOW WILL LEAD TO LOW LEVEL MOISTURE INCREASING FROM THE SW INTO KS JUST OF THE AHEAD OF THE FRONT FOR THE DAYTIME HOURS ON FRI. MOISTURE AND CONVERGENCE LOOKS STRONG ENOUGH FOR FRI FOR A CHANCE OF SHOWERS AND THUNDERSTORMS INITIALLY OVER CEN KS AND MOST LOCATIONS BY FRI EVENING AS DYNAMICS FROM THE NEXT SHORTWAVE LIFTS NORTHEAST OUT OF THE SRN ROCKIES INTO NW KS. MEDIUM RANGE MODELS HAVE BEEN COMING IN A LITTLE SLOWER WITH THIS NEXT FRONTAL BOUNDARY...BUT STILL LOOKS LIKE A SOLID CHANCE OF SHOWERS AND THUNDERSTORMS BY FRI EVENING AS THE FRONT BECOMES PARALLEL TO THE UPPER FLOW. BULK SHEAR SUGGESTS A FEW STRONG STORMS...BUT COULD SEE SOME AREAS PICK UP SOME GOOD RAINFALL AMOUNTS...AS FRONT BECOMES PARALLEL WHICH WILL LEAD TO CONVECTION POSSIBLY TRAINING ALONG THE BOUNDARY WELL INTO THE NIGHTTIME HOURS ON FRI INTO EARLY SAT. ESPECIALLY OVER SRN KS WHERE THE FRONT WILL LINGER THE LONGEST INTO SAT. KETCHAM && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 611 AM CDT MON SEP 23 2013 STOUT/GUSTY SOUTHERLY WINDS WILL AFFECT THE REGION TODAY...AS A STRONG AREA OF LOW PRESSURE APPROACHES FROM THE WEST. WILL SEE A FEW SHOWERS FROM LATE MORNING ON FOR PRIMARILY THE NORTHWEST HALF OF KS...AS A SHORTWAVE EJECTS NORTHEAST. THINKING SOUTHERN EXTENT OF THIS ACTIVITY WILL BE KHUT OR SO. COLD FRONT WILL MOVE THROUGH THIS EVENING...SWITCHING WINDS FROM SOUTHERLY TO WEST/NORTHWESTERLY...STRONGEST AT KRSL. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 59 82 56 / 10 0 0 0 HUTCHINSON 79 57 80 54 / 10 10 0 0 NEWTON 78 58 79 55 / 10 10 0 0 ELDORADO 79 58 80 56 / 10 0 0 0 WINFIELD-KWLD 80 58 82 58 / 10 0 0 0 RUSSELL 79 54 80 55 / 30 10 0 0 GREAT BEND 80 53 79 56 / 20 10 0 0 SALINA 79 57 80 55 / 20 10 0 0 MCPHERSON 79 56 80 54 / 10 10 0 0 COFFEYVILLE 80 58 81 58 / 10 0 0 0 CHANUTE 78 56 80 58 / 10 0 0 0 IOLA 78 57 79 58 / 10 0 0 0 PARSONS-KPPF 79 57 81 58 / 10 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 23, 5:36 AM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 536 AM CDT MON SEP 23 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 536 AM CDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER CENTRAL AND NORTH CENTRAL KANSAS TODAY. IF A STORM CAN DEVELOP...THE STRONGEST ACTIVITY WILL BE CAPABLE OF SOME GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BETTER THUNDERSTORM CHANCES SHOULD ARRIVE BY FRIDAY INTO EARLY SATURDAY...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. AT THIS TIME...IT APPEARS THAT STRONG TO MARGINALLY SEVERE STORMS MAY ACCOMPANY THIS ACTIVITY. HEAVY RAINFALL MAY ALSO POSE A THREAT FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.